Alert archive / Louisiana / Severe Thunderstorm Warnings in 1997

Severe Thunderstorm Warning 150, NWS Shreveport, LA

April 26, 1997Sabine Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Apr 26, 1997, 12:49 AM CDT for Sabine Parish, Louisiana. It was in force for 41 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 26, 1997, 12:49 AM CDT (05:49 UTC)
Expired
Apr 26, 1997, 1:30 AM CDT
In force
41 min
Issued by
NWS Shreveport, LA
Area
Whole counties

County Sabine Parish, LA

What was reported inside it

TimeReportWhereRemark
Apr 26, 1:15 AM CDTHail 1.75Many, LAHail damage to several cars in town including the Sheriffs windshield broken out of his patrol car.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 5.8 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 1997-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 1997-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 441 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
572 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
441 m²/s²
0-3 km storm-relative helicity
966 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 8:04 PM CDT, 4 hours 45 minutes earlier.

Area forecast discussion, Apr 25, 8:04 PM CDT, 4 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
800 PM CDT FRI APR 25 1997

RAIN SLOWLY ENDING ACRS E TX ATTM AS S/WV LIFTS TO THE NE INTO SW AR
AND NRN LA. SHUD SEE A BREAK IN MOST OF THE RAIN LATER THIS EVNG BEFORE
ACTIVITY REDEVELOPS ERLY SAT AHEAD OF NEXT S/WV. STILL MAIN S/WV WILL
NOT BE COMING OUT UNTIL LATE SAT/ERLY SUN.

WILL LIKELY NEED TO DROP POPS DOWN SOME TONIGHT ACRS WRN PORTIONS OF
THE CWA WHERE RAIN IS ENDING. STILL NEED AT LEAST A CHC DUE TO POSSIBLE
DVPMT LATE TONIGHT OR ERLY TOMORROW MRNG. RAIN SHUD HOLD ON UNTIL AFTER
MIDNIGHT IN ERN PORTONS OF THE CWA THOUGH.

1 TO 2 INCHES OF RAIN HAS FALLEN ACRS MUCH OF E TX SO MIDNIGHT SHIFT
WILL LIKELY NEED TO LOOK |AT FFA FOR E TX FOR TOMORROW AND TOMORROW
NIGHT.

18

In the hours before

Local storm report, Apr 25, 10:15 PM CDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OFFICE SHREVEPORT LA
1015 PM CDT FRI APR 25 1997

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0930 PM    SHREVEPORT                LA   NON TSTM WINDS
04/25/97   CADDO                          NUMEROUS TREES DOWN ACROSS
                                          THE CITY...SOME ON HOUSES

0950 PM    25 S TEXARKANA            AR   NON TSTM WINDS
04/25/97   MILLER                         TRESS DOWN ACROSS HWY 71
                                          NEAR KIBLAH

0955 PM    2 S TEXARKANA             AR   NON TSTM WINDS
04/25/97   MILLER                         TRESS DOWN ACROSS HWY 237

IV
Local storm report, Apr 25, 10:21 PM CDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OFFICE SHREVEPORT LA
1015 PM CDT FRI APR 25 1997

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0930 PM    SHREVEPORT                LA   NON TSTM WINDS
04/25/97   CADDO                          NUMEROUS TREES DOWN ACROSS
                                          THE CITY...SOME ON HOUSES

0950 PM    25 S TEXARKANA            AR   NON TSTM WINDS
04/25/97   MILLER                         TRESS DOWN ACROSS HWY 71
                                          NEAR KIBLAH

0955 PM    2 S TEXARKANA             AR   NON TSTM WINDS
04/25/97   MILLER                         TRESS DOWN ACROSS HWY 237

IV
Special weather statement, Apr 25, 10:26 PM CDT, 2 hours 23 minutes before
ARZ060-061-070>073-LAZ001>006-010>014-017>022-260430-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1026 PM CDT FRI APR 25 1997

...STRONG AND GUSTY WINDS CONTINUING EXTREME EAST TEXAS...
SOUTHWEST ARKANSAS...AND NORTHERN LOUISIANA BEHIND A LARGE AREA OF
RAIN AND THUNDERSTORMS THAT COVERED MUCH OF THE AREA...

AT 1030 PM CDT SURFACE AND COOPERATIVE OBSERVER REPORTS HAVE
CONFIRMED THAT EAST TO NORTHEAST WINDS OF 40 TO OVER 55 MPH
HAVE OCCURRED OVER PARTS OF EAST TEXAS...SOUTHWEST ARKANSAS AND
NORTHERN LOUISIANA. WINDS HAVE CAUSED SCATTERED TREE AND POWER LINE
DAMAGE AS WELL AS SOME DAMAGE TO BUILDING ROOFS. THE TREES WERE
DOWNED DUE TO THE SPEED OF THE WINDS AND THE WET SOILS FROM PREVIOUS
RAINS WITH AMOUNTS OF UP TO 2 INCHES.

LOW PRESSURE WAS DEVELOPING IN EAST TEXAS AND WESTERN
LOUISIANA...THIS FEATURE WAS CAUSING AN END TO RAINFALL OVER THE FOUR
STATES REGION FROM WEST TO EAST...AS WELL AS STRONG AND GUSTY WINDS
NOT ASSOCIATED WITH THUNDERSTORMS.

THE STRONG WINDS WILL CAUSE SCATTERED TREE AND POWER LINE DAMAGE
DUE TO THE FACT THAT THE SOILS HAVE RECEIVED RECENT HEAVY RAINS.
PERSONS OVER THE FOUR STATES REGION SHOULD SECURE LOOSE ITEMS
SUCH AS LAWN FURNITURE...TRASH CANS...AND OTHER ITEMS THAT MAY
BE BLOWN AROUND.

18
Special weather statement, Apr 25, 10:31 PM CDT, 2 hours 18 minutes before
ARZ060-061-070>073-LAZ001>006-010>014-017>022-260430-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1026 PM CDT FRI APR 25 1997

...STRONG AND GUSTY WINDS CONTINUING EXTREME EAST TEXAS...
SOUTHWEST ARKANSAS...AND NORTHERN LOUISIANA BEHIND A LARGE AREA OF
RAIN AND THUNDERSTORMS THAT COVERED MUCH OF THE AREA...

AT 1030 PM CDT SURFACE AND COOPERATIVE OBSERVER REPORTS HAVE
CONFIRMED THAT EAST TO NORTHEAST WINDS OF 40 TO OVER 55 MPH
HAVE OCCURRED OVER PARTS OF EAST TEXAS...SOUTHWEST ARKANSAS AND
NORTHERN LOUISIANA. WINDS HAVE CAUSED SCATTERED TREE AND POWER LINE
DAMAGE AS WELL AS SOME DAMAGE TO BUILDING ROOFS. THE TREES WERE
DOWNED DUE TO THE SPEED OF THE WINDS AND THE WET SOILS FROM PREVIOUS
RAINS WITH AMOUNTS OF UP TO 2 INCHES.

LOW PRESSURE WAS DEVELOPING IN EAST TEXAS AND WESTERN
LOUISIANA...THIS FEATURE WAS CAUSING AN END TO RAINFALL OVER THE FOUR
STATES REGION FROM WEST TO EAST...AS WELL AS STRONG AND GUSTY WINDS
NOT ASSOCIATED WITH THUNDERSTORMS.

THE STRONG WINDS WILL CAUSE SCATTERED TREE AND POWER LINE DAMAGE
DUE TO THE FACT THAT THE SOILS HAVE RECEIVED RECENT HEAVY RAINS.
PERSONS OVER THE FOUR STATES REGION SHOULD SECURE LOOSE ITEMS
SUCH AS LAWN FURNITURE...TRASH CANS...AND OTHER ITEMS THAT MAY
BE BLOWN AROUND.

18
Special weather statement, Apr 25, 11:45 PM CDT, 1 hour 4 minutes before
ARZ073-LAZ004>006-012>014-018>022-260545-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1145 PM CDT FRI APR 25 1997

...STRONG AND GUSTY WINDS TO MOVE ACROSS NORTHERN LOUISIANA AND
SOUTHERN ARKANSAS BEHIND THE RAIN AND THUNDERSTORMS THAT COVERED MUCH
OF THE AREA...

AT 1145 PM CDT SURFACE AND COOPERATIVE OBSERVER REPORTS CONTINUE
INDICATING THAT EAST TO NORTHEAST WINDS OF 40 TO OVER 55 MPH
ARE CONTINUING ACROSS PARTS OF NORTHERN LOUISIANA AND SOUTHERN
ARKANSAS. THE WINDS ARE INCREASING AS THE RIAN ENDS ACROSS THE AREA.
THESE WINDS HAVE CAUSED SCATTERED TREE AND POWER LINE
DAMAGE AS WELL AS SOME DAMAGE TO BUILDING ROOFS. THE TREES WERE
DOWNED DUE TO THE SPEED OF THE WINDS AND THE WET SOILS FROM PREVIOUS
RAINS WITH AMOUNTS OF UP TO 2 INCHES.

LOW PRESSURE WAS DEVELOPING IN EAST TEXAS AND WESTERN LOUISIANA. THIS
FEATURE IS BRINGING AN END TO RAINFALL OVER THE FOUR STATES REGION
FROM WEST TO EAST...AS WELL AS STRONG AND GUSTY WINDS NOT ASSOCIATED
WITH THUNDERSTORMS.

THE STRONG WINDS WILL CAUSE SCATTERED TREE AND POWER LINE DAMAGE
DUE TO THE FACT THAT THE SOILS HAVE RECEIVED RECENT HEAVY RAINS.
PERSONS OVER THE FOUR STATES REGION SHOULD SECURE LOOSE ITEMS
SUCH AS LAWN FURNITURE...TRASH CANS...AND OTHER ITEMS THAT MAY
BE BLOWN AROUND.

THE WINDS SHOULD BEGIN TO DIMINISH SHORTLY AFTER 100 AM ACROSS
NORTHERN LOUISIANA AND SOUTHERN ARKANSAS.

18
Special weather statement, Apr 25, 11:48 PM CDT, 1 hour 1 minute before
ARZ073-LAZ004>006-012>014-018>022-260545-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1145 PM CDT FRI APR 25 1997

...STRONG AND GUSTY WINDS TO MOVE ACROSS NORTHERN LOUISIANA AND
SOUTHERN ARKANSAS BEHIND THE RAIN AND THUNDERSTORMS THAT COVERED MUCH
OF THE AREA...

AT 1145 PM CDT SURFACE AND COOPERATIVE OBSERVER REPORTS CONTINUE
INDICATING THAT EAST TO NORTHEAST WINDS OF 40 TO OVER 55 MPH
ARE CONTINUING ACROSS PARTS OF NORTHERN LOUISIANA AND SOUTHERN
ARKANSAS. THE WINDS ARE INCREASING AS THE RIAN ENDS ACROSS THE AREA.
THESE WINDS HAVE CAUSED SCATTERED TREE AND POWER LINE
DAMAGE AS WELL AS SOME DAMAGE TO BUILDING ROOFS. THE TREES WERE
DOWNED DUE TO THE SPEED OF THE WINDS AND THE WET SOILS FROM PREVIOUS
RAINS WITH AMOUNTS OF UP TO 2 INCHES.

LOW PRESSURE WAS DEVELOPING IN EAST TEXAS AND WESTERN LOUISIANA. THIS
FEATURE IS BRINGING AN END TO RAINFALL OVER THE FOUR STATES REGION
FROM WEST TO EAST...AS WELL AS STRONG AND GUSTY WINDS NOT ASSOCIATED
WITH THUNDERSTORMS.

THE STRONG WINDS WILL CAUSE SCATTERED TREE AND POWER LINE DAMAGE
DUE TO THE FACT THAT THE SOILS HAVE RECEIVED RECENT HEAVY RAINS.
PERSONS OVER THE FOUR STATES REGION SHOULD SECURE LOOSE ITEMS
SUrCH AS LAWN FURNITURE...TRASH CANS...AND OTHER ITEMS THAT MAY
BE BLOWN AROUND.

THE WINDS SHOULD BEGIN TO DIMINISH SHORTLY AFTER 100 AM ACROSS
NORTHERN LOUISIANA AND SOUTHERN ARKANSAS.

18

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 1:39 AM CDTSevere Thunderstorm WarningSHVNatchitoches51 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 1997Every severe thunderstorm warning in 1997

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.